zbMATH — the first resource for mathematics

Strongly regular graphs associated with ternary bent functions. (English) Zbl 1267.05300
Summary: We prove a new characterization of weakly regular ternary bent functions via partial difference sets. Partial difference sets are combinatorial objects corresponding to strongly regular graphs. Using known families of bent functions, we obtain in this way new families of strongly regular graphs, some of which were previously unknown. One of the families includes an example in [N. Hamada and T. Helleseth, J. Stat. Plann. Inference 56, No. 1, 129–146 (1996; Zbl 0873.05025)], which was considered to be sporadic; using our results, this strongly regular graph is now a member of an infinite family. Moreover, this paper contains a new proof that the Coulter-Matthews and ternary quadratic bent functions are weakly regular.

05E30 Association schemes, strongly regular graphs
05B10 Combinatorial aspects of difference sets (number-theoretic, group-theoretic, etc.)
94C10 Switching theory, application of Boolean algebra; Boolean functions (MSC2010)
Full Text: DOI
[1] Bosma, W.; Cannon, J.; Playoust, C., The magma algebra system. I. the user language, J. symbolic comput., 24, 39-48, (1997)
[2] Brouwer, A.E., Web database of strongly regular graph, (online) · Zbl 0445.05052
[3] Calderbank, R.; Kantor, W.M., The geometry of two-weight codes, Bull. London math. soc., 18, 2, 97-122, (1986) · Zbl 0582.94019
[4] Chen, E.Z., Web database of two-weight codes, (online)
[5] E.Z. Chen, Construction of two-weight codes, internal reports, 2008
[6] Colbourn, Charles J.; Dinitz, Jeffrey H., The CRC handbook of combinatorial designs, (2006), CRC Press · Zbl 1101.05001
[7] Coulter, R.S.; Matthews, R.W., Planar functions and planes of lenz – barlotti class II, Des. codes cryptogr., 10, 167-184, (1997) · Zbl 0872.51007
[8] van Dam, E.R., Strongly regular decompositions of the complete graph, J. algebraic combin., 17, 181-201, (2003) · Zbl 1012.05161
[9] Davis, J.A.; Xiang, Q., Negative Latin square type partial difference sets in nonelementary abelian 2-groups, J. London math. soc. (2), 70, 125-141, (2004) · Zbl 1051.05014
[10] Feng, K.Q.; Luo, J.Q., Value distributions of exponential sums from perfect nonlinear functions and their applications, IEEE trans. inform. theory, 53, 9, 3035-3041, (2007) · Zbl 1318.11160
[11] Hamada, N.; Helleseth, T., A characterization of some \(\{3 v_2 + v_3, 3 v_1 + v_2, 3, 3 \}\)-minihypers and some \([15, 4, 9; 3]\)-codes with \(B_2 = 0\), J. statist. plann. inference, 56, 129-146, (1996)
[12] Helleseth, T.; Kholosha, A., Monomial and quadratic bent functions over the finite fields of odd characteristic, IEEE trans. inform. theory, 52, 5, 2018-2032, (2006) · Zbl 1177.94149
[13] Helleseth, T.; Hollmann, H.D.L.; Kholosha, A.; Wang, Z.Y.; Xiang, Q., Proofs of two conjectures on ternary weakly regular bent functions, (2008, March 19)
[14] H.A. Heinze, Applications of Schur rings in algebraic combinatorics: Graphs, partial difference sets and cyclotomy scheme, PhD thesis, University of Oldenburg, Germany, 2001 · Zbl 0978.05077
[15] Kumar, P.V.; Scholtz, R.A.; Welch, L.R., Generalized bent functions and their properties, J. combin. theory ser. A, 40, 90-107, (1985) · Zbl 0585.94016
[16] Lidl, R.; Niederreiter, H., Finite fields, Encyclopedia math. appl., vol. 20, (1983), Cambridge Univ. Press
[17] van Lint, J.H.; Schrijver, A., Constructions of strongly regular graphs, two-weight codes and partial geometries by finite fields, Combinatorica, 1, 63-73, (1981) · Zbl 0491.05018
[18] Ma, S.L., A survey of partial difference sets, Des. codes cryptogr., 4, 221-261, (1994) · Zbl 0798.05008
[19] Ma, S.L.; Schmidt, B., On \((p^a, p, p^a, p^{a - 1})\)-relative difference sets, Des. codes cryptogr., 6, 57-71, (1995) · Zbl 0853.05017
[20] Passman, Donald S., The algebraic structure of group rings, (1977), Wiley-Interscience New York · Zbl 0368.16003
[21] Polhill, J., New negative Latin square type partial difference sets in nonelementary abelian 2-groups and 3-groups, Des. codes cryptogr., 46, 365-377, (2008) · Zbl 1185.05026
[22] Pott, Alexander, Finite geometry and character theory, (1995), Springer-Verlag Berlin/New York · Zbl 0818.05001
[23] Rothaus, O.S., On “bent” functions, J. combin. theory ser. A, 20, 300-305, (1976) · Zbl 0336.12012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.